Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

On norvasc 10 mg for hypertension. Started pain and swelling in ankles and increased heart rate. What's wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I was on Norvasc 10 mg dailly for hypertension, had done well then started swelling horrobly and pain in ankles and feet. My physician cahnged me to hydralazine 50 2 x daily, heart rate increased and terrible headaches, unbearable. Have been on coreg 6.25 2 x daily x 1 week. blood pressure is going up having episodes after 1-2 hours of taking with throat hurting and itching, hoarseness, breathlessness but systolic is always high when this happens also. Calle ddoc on call last night who said wait and talk with my doc but don't take any meds at all until then except for a benadryl last night. waiting fro doc to call.
Posted Thu, 29 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Thanks for the query

Norvasc has got the side effects of gout due to which your ankle and feet hurts while hydralazine is a vasodilator whose major side effect is headache. so using these medications cause these effects to occur.

To avoid these side effects you have to switch to alternate hypertensive drugs which includes beta blockers which is the drug of choice if you are also having an increased heart rate or an other safe group is the angiotensin receptor blockers also known as ARBs. you can to talk to your doctor about the alternate groups of anti hypertensive drugs.

If you still have some query, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor